chlorphen-pseudoephed-methscop SR 8 mg-90 mg-2.5 mg 12 hr Tab
Durahist PE 8 mg-20 mg-1.25 mg 12 hr Tab
OMNIhist II LA 8 mg-25 mg-2.5 mg 12 hr Tab
Durahist D 3.5 mg-45 mg-1 mg 12 hr Tab
Extendryl SR 8 mg-20 mg-2.5 mg 12 hr Tab
Extendryl 2 mg-10 mg-1.25 mg Chewable Tab
DriHist SR 8 mg-20 mg-2.5 mg 12 hr Tab
VisRx 120mg-2.5mg(dy)/8mg-2.5mg(nt) Tab
Dallergy PE 2 mg-10 mg-0.75 mg/5 mL Oral Liquid
Dallergy PSE 4 mg-60 mg-1.25 mg 12 hr Tab
Respa-AR 8 mg-90 mg-0.24 mg 12 hr Tab
This medication is used for the temporary relief of runny/stuffy nose, watery/itchy eyes, and itchy throat caused by allergies, hay fever, the common cold, and other breathing illnesses. This product is usually not used for ongoing cough from smoking or long-term breathing problems (such as chronic bronchitis, emphysema) unless directed by your doctor. The decongestant treats nasal congestion by narrowing the blood vessels in the nose. The antihistamine relieves itchy/watery eyes and itchy throat by blocking a substance (histamine) released by allergies. The anticholinergic dries up a runny nose and the fluid that runs down your throat causing itching/irritation. Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Therefore, do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely. These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).
If you miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose and resume your usual dosing schedule. Do not double the dose to catch up.
How To Use
Take this medication by mouth with a full glass of water unless otherwise directed by your doctor. Since dosing recommendations may vary, carefully follow your doctor's directions for taking this medication. This medication may be taken with food or milk if stomach upset occurs. To prevent trouble sleeping, do not take this medication close to bedtime. If you are uncertain about any of the information, ask your doctor or pharmacist. Dosage is based on the product you are taking and on your age, medical condition, and response to treatment. Do not increase your dose or take this drug more often than directed. If you are using a liquid form, carefully measure your prescribed dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose. Swallow extended-release capsules whole. Do not crush or chew extended-release capsules or tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing. Chewable forms of this medication should be chewed thoroughly before swallowing. Caffeine can increase the side effects of this medication. Avoid drinking large amounts of beverages containing caffeine (coffee, tea, colas), eating large amounts of chocolate, or taking nonprescription products that contain caffeine. Tell your doctor if your condition is accompanied by fever, severe sore throat, rash, persistent headache, or if it persists, returns, or worsens after 7 days. These may be signs of a serious medical problem.
The effects of some drugs can change if you take other drugs or herbal products at the same time. This can increase your risk for serious side effects or may cause your medications not to work correctly. These drug interactions are possible, but do not always occur. Your doctor or pharmacist can often prevent or manage interactions by changing how you use your medications or by close monitoring. To help your doctor and pharmacist give you the best care, be sure to tell your doctor and pharmacist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products) before starting treatment with this product. While using this product, do not start, stop, or change the dosage of any other medicines you are using without your doctor's approval. Some drugs that may interact with this product include: antihistamines applied to the skin (such as diphenhydramine cream, ointment, spray), digoxin, potassium tablets/capsules, pramlintide, tricyclic antidepressants (such as nortriptyline, amitriptyline), MAO inhibitors (furazolidone, isocarboxazid, linezolid, moclobemide, phenelzine, procarbazine, rasagiline, selegiline, tranylcypromine). Avoid taking MAO inhibitors within 2 weeks before and during treatment with this medication. In some cases a serious, possibly fatal, drug interaction may occur. Decongestants may decrease the effectiveness of some blood pressure medications (such as beta blockers, reserpine, guanethidine, methyldopa, mecamylamine). Tell your doctor or pharmacist if you are taking other products that cause drowsiness including alcohol, antihistamines (such as cetirizine, diphenhydramine), drugs for sleep or anxiety (such as alprazolam, diazepam, zolpidem), muscle relaxants, and narcotic pain relievers (such as codeine). Check the labels on all your medicines (such as cough-and-cold products, diet aids) because they may contain ingredients that could cause dizziness/drowsiness or increase your heart rate/blood pressure. Before using these products with this medication, ask your pharmacist how to use them safely. Decongestants and antihistamines are available in both prescription and nonprescription products. Check the labels of all your medications carefully to make sure you are not taking more than one product containing these medications. This document does not contain all possible drug interactions. Keep a list of all the products you use. Share this list with your doctor and pharmacist to lessen your risk for serious medication problems.
Do not share this medication with others. This medication is usually for temporary use only. Do not take this medication for more than 7 days unless your doctor tells you to do so. Tell your doctor if your condition lasts longer than 7 days.
If overdose is suspected, contact a poison control center or emergency room immediately. US residents can call the US National Poison Hotline at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include: irregular heartbeat, vomiting, hallucinations, hot/dry skin, fainting, inability to wake up (coma), seizures.
Before taking decongestant/antihistamine/anticholinergic combination medications, tell your doctor or pharmacist if you are allergic to any of the ingredients; or if you have any other allergies. Also tell your doctor if you have had a bad reaction to decongestants (such as ephedrine, phenylephrine, pseudoephedrine). This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details. Before using this medication, tell your doctor or pharmacist your medical history, especially of: asthma, high blood pressure, heart disease (such as chest pain, heart failure, heart attack), fast/slow/irregular heartbeat, diabetes, a certain eye problem (glaucoma), seizures, stomach/intestinal ulcer, difficulty urinating (such as due to enlarged prostate, urinary retention), overactive thyroid (hyperthyroidism). This drug may make you dizzy/drowsy or cause blurred vision. Do not drive, use machinery, or do any activity that requires alertness or clear vision until you are sure you can perform such activities safely. Avoid alcoholic beverages. Liquid and chewable forms of this product may contain sugar, alcohol, or aspartame. Caution is advised if you have diabetes, liver disease, phenylketonuria (PKU), or any other condition that requires you to limit/avoid these substances in your diet. Ask your doctor or pharmacist about using this product safely. This medication may make you sweat less which can increase your risk for heat stroke, a very serious condition. Avoid activities that might cause you to overheat (such as doing strenuous work/exercise in hot weather, using hot tubs). Drink plenty of fluids, and dress lightly while in hot weather or when exercising. If you become overheated, stop exercising and promptly seek cooler shelter. Seek immediate medical attention if you develop a fever, mental/mood changes, headache, or dizziness. Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products). Caution is advised when using this drug in the elderly because they may be more sensitive to its side effects, especially dizziness, drowsiness, and urination problems. Caution is advised when using this drug in children because they may be more sensitive to unusual side effects of the drug, especially excitation, nervousness, or increased blood pressure. During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor. Some ingredients is this product may pass into breast milk. Discuss the risks and benefits with your doctor before breast-feeding.
Store at room temperature away from light and moisture. Do not store in the bathroom. Do not freeze liquid forms of this medication. Different brands of this medication have different storage needs. Check the product package for instructions on how to store your brand, or ask your pharmacist. Keep all medications away from children and pets. Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company for more details about how to safely discard your product.
Drowsiness, dizziness, dry mouth, blurred vision, headache, stomach upset, and constipation may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly. Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects. Tell your doctor immediately if any of these unlikely but serious side effects occur: fast heartbeat, mental/mood changes (such as nervousness, excitement, irritability), trouble sleeping, shaking (tremors), difficult/painful urination. Seek immediate medical attention if any of these rare but serious side effects occur: fainting, very fast/pounding/irregular heartbeat, severe mental/mood changes (such as confusion, hallucinations), seizures. A very serious allergic reaction to this drug is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing. This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist. In the US - Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
This is a summary and does NOT have all possible information about this product. This information does not assure that this product is safe, effective, or appropriate for you. This information is not individual medical advice and does not substitute for the advice of your health care professional. Always ask your health care professional for complete information about this product and your specific health needs.
The information contained in the First DataBank databases is intended to supplement the knowledge of physicians, pharmacists, and other healthcare professionals regarding drug therapy problems and patient counselling information. This information is advisory only and is not intended to replace sound clinical judgment in the delivery of healthcare services. First DataBank disclaims all warranties, whether expressed or implied, including any warranty as to the quality, accuracy, and suitability of this information for any purpose.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.